Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 7, NWS Jackson, KY

July 14, 2014Laurel County, Pulaski County, Rockcastle County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 14, 2014, 10:00 PM EDT for Laurel County, Pulaski County, Rockcastle County, Kentucky. It was in force for 7 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2014, 10:00 PM EDT (02:00 UTC)
Expired
Jul 15, 2014, 5:00 AM EDT
In force
7 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Laurel County, KY, Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 107 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 10:19 PM EDTFLASH FLOOD3 N Science Hill, KY6 INCHES OF RUNNING WATER FLOWING ACROSS INTERSECTION OF HWY 1247 AND HWY 452 NORTH OF SCIENCE HILL.
Jul 15, 1:00 AM EDTHEAVY RAIN 3.883 Sse London, KY24 HOUR RAINFALL TOTAL. ACTUAL RAIN FELL BETWEEN 1030AM 7/13 AND 1AM 7/14.
Jul 15, 1:00 AM EDTHEAVY RAIN 3.883 Sse London, KY24 HOUR RAINFALL TOTAL. ACTUAL RAIN FELL BETWEEN 1030AM 7/14 AND 1AM 7/15.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WGUS53 KJKL 150200
FFWJKL
KYC125-199-203-150600-
/O.NEW.KJKL.FF.W.0007.140715T0200Z-140715T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1000 PM EDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTH CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 200 AM EDT

* AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL OF UP TO TWO INCHES HAS FALLEN OVER MUCH OF  
  THE AREA THIS PAST AFTERNOON AND EVENING WITH ADDITIONAL RAINS OF  
  ONE TO TWO INCHES EXPECTED THROUGH MIDNIGHT. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LONDON...SOMERSET...BENT...BERNSTADT...BILLOWS...BLOSS...BOBTOWN...
  BRONSTON...BUNCH...BURNSIDE...CARMICHAEL...CEDARVILLE...DABNEY...
  DYKES...EAST BERNSTADT...ELIHU...FARISTON...FERGUSON...GENERAL
  BURNSIDE STATE PARK...GRADE...HARE...HAZEL PATCH...HOGUE...LEVI
  JACKSON S.P....LONDON-CORBIN AIRPORT...LUNER...MOUNT VICTORY...    
  PITTSBURG...PONGO AND PULASKI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.

&&

LAT...LON 3726 8413 3709 8397 3703 8423 3701 8435
      3694 8463 3712 8476 3722 8471

$$

GREIF
2 follow-up statements
022 
WGUS53 KJKL 150503
FFWJKL
KYC125-199-203-150900-
/O.EXT.KJKL.FF.W.0007.000000T0000Z-140715T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
103 AM EDT TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTH CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 500 AM EDT

* AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL MOVING     
  BACK INTO THE WARNING AREA. BASED ON THE EXCESSIVE RAINFALL THAT   
  OCCURRED EARLIER IN THE EVENING...ANY RAINFALL THAT OCCURS         
  SHOULD RESULT IN RUNOFF AND POTENTIAL FLOODING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LONDON...SOMERSET...BENT...BERNSTADT...BILLOWS...BLOSS...BOBTOWN...
  BRONSTON...BUNCH...BURNSIDE...CARMICHAEL...CEDARVILLE...DABNEY...
  DYKES...EAST BERNSTADT...ELIHU...FARISTON...FERGUSON...GENERAL
  BURNSIDE STATE PARK...GRADE...HARE...HAZEL PATCH...HOGUE...LEVI    
  JACKSON S.P....LONDON-CORBIN AIRPORT...LUNER...MAPLESVILLE...
  MOUNT VICTORY...PITTSBURG AND PONGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.

&&

LAT...LON 3726 8413 3709 8397 3703 8423 3701 8435
      3694 8463 3712 8476 3722 8471

$$

JMW
362 
WGUS73 KJKL 150854
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
454 AM EDT TUE JUL 15 2014

KYC125-199-203-150909-
/O.EXP.KJKL.FF.W.0007.000000T0000Z-140715T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI KY-ROCKCASTLE KY-LAUREL KY-
454 AM EDT TUE JUL 15 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL LAUREL...
SOUTH CENTRAL ROCKCASTLE AND CENTRAL PULASKI COUNTIES WILL BE ALLOWED
TO EXPIRE AT 500 AM EDT...

CALLS TO COUNTY DISPATCHES INDICATE THAT EXCESS RUNOFF FROM HEAVY 
RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE 
WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE 
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO 
YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3726 8413 3709 8397 3703 8423 3701 8435
      3694 8463 3712 8476 3722 8471

$$

PELTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 8:31 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 14, 8:31 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
831 PM EDT MON JUL 14 2014

.UPDATE...
ISSUED AT 830 PM EDT MON JUL 14 2014

STRONG SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS EASTERN KY...AS A
WAVE NEARS US FROM THE NW...AND ANOTHER WAVE HAS DEVELOPED TO OUR SW
AND MOVED INTO THE REGION. THE MERGER OF THESE TWO SYSTEM HAS CREATED
SCATTERED TO NUMEROUS COVERAGE ACROSS MUCH OF EASTERN KY THAT IS
EXPECTED TO CONTINUE FOR THE NEXT SEVERAL HOURS. UPDATED POPS AND WX
ACCORDINGLY BASED ON CURRENT RADAR TRENDS AND LATEST HI-RES MODEL
TRENDS. THERE IS STILL THE POTENTIAL THAT A FEW OF THESE STORMS COULD
BECOME SEVERE...THOUGH AT THIS POINT THE LOSS OF DAYTIME HEATING AND
THE FACT THAT MUCH OF THE AREA HAS ALREADY BEEN WORKED OVER...SHOULD
BE ENOUGH TO KEEP THE SEVERE POTENTIAL SOMEWHAT MORE LIMITED
THROUGHOUT THE REST OF THE NIGHT.

UPDATE ISSUED AT 606 PM EDT MON JUL 14 2014

UPDATED POPS FOR THE NEXT FEW HOURS BASED ON CURRENT CONDITIONS...AS
WELL AS DURING THE OVERNIGHT HOURS BASED ON THE SHOWERS AND
THUNDERSTORMS ONGOING UPSTREAM AND THE LATEST MODEL GUIDANCE ON HOW
THIS LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT OUR AREA. TRIED TO
KEEP A BIT MORE EMPHASIS ON THE LINE AFFECTING OUR AREA
OVERNIGHT...INSTEAD OF WASHING IT OUT COMPLETELY. ALSO LOADED IN THE
LATEST OBSERVATIONAL GUIDANCE FOR TEMPS...DEW POINTS...AND WINDS JUST
TO MAKE SURE THE CURRENT FORECAST IS REFLECTING THE ONGOING CONDITIONS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 341 PM EDT MON JUL 14 2014

THE MODELS ARE IN GOOD AGREEMENT. A TROUGH IS MOVING THROUGH THE
AREA THIS AFTERNOON. IT WAS ABLE TO KICK OFF SOME SEVERE
THUNDERSTORMS MOSTLY NEAR AND WEST OF I 75. IT STARTED WEAKENING AS
IT MOVED INTO THE AREA THAT HAD RAIN LATE LAST NIGHT AND THIS
MORNING. THE WEAKENED LINE OF STORMS WILL CONTINUE TO MOVE EAST AND
IS STILL CAPABLE OF HEAVY RAIN...WIND GUSTS TO 40 MPH AND SMALL HAIL.
ANOTHER CLUSTER OF STORMS ARE MOVING INTO WAYNE COUNTY. THIS AREA DID
NOT HAVE STORMS THIS MORNING...SO WILL NEED TO KEEP A WATCHFUL EYE TO
SEE IF ANY OF THE STORMS GET STRONG. THE COLD FRONT IS IN CENTRAL
INDIANA AND THIS WILL BRING SHOWERS AND ISOLATED THUNDERSTORMS TO THE
AREA LATER TONIGHT. ONCE THIS MOVES THROUGH THE AREA...MUCH COOLER
AIR WILL MOVE INTO THE AREA.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 358 PM EDT MON JUL 14 2014

THE LONG TERM PORTION OF THE FORECAST BEGINS WITH A DEEP MID/UPPER
LEVEL TROUGH OVER THE EASTERN PART OF THE UNITED STATES...WITH
SURFACE HIGH PRESSURE OVER THE PLAINS STATES. ENERGY ROTATING THROUGH
THE UPPER LEVEL CYCLONIC FLOW COULD RESULT IN SHOWERS ACROSS THE
NORTHERN PART OF THE OH VALLEY ON WEDNESDAY. FOR NOW EXPECT THIS THREAT TO
REMAIN JUST NORTH OF THE FORECAST AREA AND WILL CONTINUE WITH A DRY
AND COOL FORECAST FOR THE FIRST COUPLE OF DAYS OF THE LONG TERM
FORECAST. THE UPPER LOW WHICH WILL BE CENTERED NORTH OF THE GREAT
LAKES ALONG THE QUEBEC ONTARIO BORDER WILL MOVE OFF TO THE EAST
DURING THE LATTER PART OF THE WEEK...AND A SOUTHERN STREAM SHORT WAVE
TROF MOVING OUT OF THE SOUTHERN PLAINS WILL BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS TO THE SOUTHWEST PART OF THE FORECAST AREA BY LATE
THURSDAY OR EARLY FRIDAY...WITH THE CHANCE EXTENDING ACROSS THE
REMAINDER OF THE FORECAST AREA DURING THE DAY FRIDAY. A DAILY CHANCE
OF SHOWERS AND THUNDERSTORMS WILL THEN CONTINUE THROUGH THE WEEKEND.
TEMPERATURES WILL START OFF WELL BELOW NORMAL...WITH TEMPERATURES
WARMING AS WE MOVE INTO AND THROUGH THE WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 802 PM EDT MON JUL 14 2014

SCATTERED TO NUMEROUS STRONG SHOWERS AND THUNDERSTORMS CONTINUE TO
IMPACT THE TAF SITES THIS EVENING...AND SHOULD PERSIST INTO THE
OVERNIGHT HOURS. THIS BRINGS A GOOD DEAL OF UNCERTAINTY TO THE
FORECAST...AS IT IS HARD TO PINPOINT EXACT TIMING OF SHOWERS AND
THUNDERSTORMS OVER A PARTICULAR TAF SITE THROUGHOUT THE NIGHT...AS
WELL AS THE STRENGTH OF THE STORMS AND RESULTING IMPACTS FOR LOWERING
VIS AND CIGS. THINK THE OVERALL PATTERN WILL CONSIST OF VFR AND MVFR
CIGS...WITH VIS BEING THE MAIN CHANGING VARIABLE. SOME FOG MAY DEVELOP
OVERNIGHT WITH THE ABUNDANT AMOUNT OF MOISTURE AS WELL...WITH HIGHER
EXPECTATIONS FOR THIS TO OCCUR AT KSME AND KSJS. ONCE THE FRONT
PASSES THROUGH IN THE MORNING...EXPECT CONDITIONS TO BEGIN
IMPROVING...WITH VFR SKIES SLOWLY CLEARING AND RAIN COMING TO AN END.

.JKL WATCHES/WARNINGS/ADVISORIES...

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JMW
SHORT TERM...JJ
LONG TERM...SBH
AVIATION...JMW
Hazardous weather outlook, Jul 14, 9:17 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
917 PM EDT MON JUL 14 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-160430-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
917 PM EDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS COULD BE STRONG...
WITH HEAVY RAINS...GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD TO
GROUND LIGHTNING POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE ON TUESDAY...AND LATE THURSDAY NIGHT
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE...
HAIL...HEAVY RAIN...OR FLOODING OVERNIGHT.

JMW

In the hours before

Local storm report, Jul 14, 8:48 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
848 PM EDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND DMG     LIVINGSTON              37.30N 84.22W
07/14/2014                   ROCKCASTLE         KY   PUBLIC

            SEVERAL TREES DOWN IN LIVINGSTON...INCLUDING ONE THAT
            FELL ON A HOME. ESTIMATED TIME BASED ON REPORT AND WHEN
            SPOTTER SAID IT OCCURED.

&&

JMWIX
Special weather statement, Jul 14, 9:16 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
916 PM EDT MON JUL 14 2014

KYZ068-079-080-084>086-150200-
MCCREARY-PULASKI-ROCKCASTLE-WHITLEY-LAUREL-KNOX-
916 PM EDT MON JUL 14 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1000 PM EDT MONDAY EVENING...

   NORTHWESTERN KNOX...
   NORTHEASTERN MCCREARY...
   PULASKI...
   SOUTH CENTRAL ROCKCASTLE...
   NORTHWESTERN WHITLEY AND
   SOUTHWESTERN LAUREL.

AT 915 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR ELIHU...OR 6 MILES SOUTHEAST OF SOMERSET...MOVING EAST
AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SHOPVILLE
AROUND 920 PM EDT...DYKES AROUND 925 PM EDT...MOUNT VICTORY AROUND
930 PM EDT...HUXLEY AROUND 935 PM EDT...AND ROCKCASTLE SPRINGS
AROUND 940 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND POSSIBLE SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Local storm report, Jul 14, 9:28 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
928 PM EDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     TSTM WND DMG     LIVINGSTON              37.30N 84.22W
07/14/2014                   ROCKCASTLE         KY   PUBLIC

            SEVERAL TREES DOWN IN LIVINGSTON...INCLUDING ONE THAT
            FELL ON A HOME. ESTIMATED EVENT TIME FROM RADAR.

&&

JMWIX
Local storm report, Jul 14, 9:33 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
933 PM EDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HEAVY RAIN       LILY                    37.02N 84.08W
07/14/2014  M1.25 INCH       LAUREL             KY   TRAINED SPOTTER

            1.25 INCHES OF RAIN FELL IN 40 MINUTES.

&&

GREIF
Local storm report, Jul 14, 9:46 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
946 PM EDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       WHITESBURG              37.12N 82.83W
07/14/2014  M2.02 INCH       LETCHER            KY   CO-OP OBSERVER

            SINCE MORNING COOP REPORT.

&&

JMWIX
Special weather statement, Jul 14, 9:46 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
946 PM EDT MON JUL 14 2014

KYZ083-084-150230-
MCCREARY-WAYNE-
946 PM EDT MON JUL 14 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1030 PM EDT MONDAY EVENING...

   WESTERN MCCREARY AND
   WAYNE.

AT 946 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HIDALGO...OR 8
MILES SOUTHWEST OF MONTICELLO...MOVING EAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COOPER AROUND
955 PM EDT...OIL VALLEY AROUND 1000 PM EDT...BARRIER AROUND 1005 PM
EDT...COOPERSVILLE AROUND 1010 PM EDT...AND KIDDS CROSSING AROUND
1015 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:27 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, McCreary, Pulaski, Whitley4 hr
Jul 14, 9:01 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Rockcastle3 hr
Jul 14, 9:09 PM EDTAreal Flood AdvisoryJKLLaurel, Pulaski, Rockcastle, Wayne3 hr
Jul 14, 10:42 PM EDTFlash Flood WarningJKLClay, Knox, Laurel, McCreary, Pulaski, Whitley6 hr
Jul 14, 11:06 PM EDTFlash Flood WatchJKLBell, Breathitt, Clay, Floyd, Harlan, Jackson and 14 more7 hr
Jul 14, 11:40 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Whitley5 hr
Jul 15, 12:26 AM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski, Wayne, Whitley4 hr
Jul 15, 3:01 AM EDTAreal Flood AdvisoryJKLEstill, Jackson, Laurel, Lee, Owsley, Pulaski and 1 more4 hr

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.